Journal of Differential Geometry

The simple loop conjecture

David Gabai

Full-text: Open access

Article information

J. Differential Geom., Volume 21, Number 1 (1985), 143-149.

First available in Project Euclid: 26 June 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57N05: Topology of $E^2$ , 2-manifolds
Secondary: 57M12: Special coverings, e.g. branched


Gabai, David. The simple loop conjecture. J. Differential Geom. 21 (1985), no. 1, 143--149. doi:10.4310/jdg/1214439470.

Export citation


  • [1] I. Berstein and A. Edmonds, On the construction of branched coverings of low-dimensional manifolds, Trans. Amer. Math. Soc. 247 (1979) 87-124.
  • [2] I. Berstein and A. Edmonds, On the classification of generic branched coverings of surfaces, Illinois J. Math., 28 (1984) 64-82.
  • [3] A. Edmonds, Deformation of maps to branched coverings in dimension two, Ann. of Math. (2) 110 (1979) 113-125.
  • [4] D. Gabai, Foliations and the topology of 3-manifolds, J. Differential Geometry 18 (1983) 445-503.
  • [5] T. Tucker, On simple loops and surface maps: A correction to Boundary reducible 3-manifolds and Waldhausen's theorem, preprint, 1975, unpublished.